Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 149, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 1, 2004, 4:10 PM EDT for Clark County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2004, 4:10 PM EDT (20:10 UTC)
- Expired
- Jun 1, 2004, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Clark County, KY
The radar
The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:30 PM EDT | TSTM WND DMG | Winchester, KY | TWO TREES AND TWO POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 012010 SVRLMK KYC049-012045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 410 PM EDT TUE JUN 1 2004 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 445 PM EDT * AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF WINCHESTER...OR ABOUT 8 MILES EAST OF LEXINGTON...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINCHESTER AROUND 415 PM EDT RUCKERVILLE AROUND 425 PM EDT LAT...LON 3808 8422 3796 8433 3786 8409 3798 8401 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:20 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 1, 3:20 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT TUE JUN 01 2004 SHORT TERM: STRONG STORMS DEVLPG OVR NCNTRL KY AT THIS TIME...WAITING FOR WATCH BEFORE ISSUING NEW FCSTS. VERY COLD AIR ALOFT OVR REGION WI STEEP LAPSE RATES. IN ADDITION...IMPULSE NOW MOVING INTO NRN FA WITH SUFFICIENT RH AND VERY UNSTABLE FOR STRONG STORMS. WILL GO WI 50 PCT POPS ACRS WATCH AREA FOR TONIGHT WI PCPN AREA SETTLING SOUTHEAST AND ENDING OR DIMINISHING LATE OVER THE SE PTN OF FA. ON THUR WILL CONT CHC OF INSTABILITY TRW WITH 30 PCT POPS. DRY AND PLEASANTLY COOL ON THU AND FRIDAY....MORE OR LESS IN LINE WI CURRENT FCST PROJECTIONS. LONG TERM:(FRIDAY NIGHT THROUGH TUESDAY) UPPER AIR PATTERN LATE FRIDAY WILL FEATURE A BROAD TROUGH ACROSS THE NORTHEASTERN CONUS...AND A RIDGE ACROSS THE WESTERN STATES. HIGH PRESSURE WILL MOVES EAST OF THE MID ATLANTIC BY EARLY SATURDAY. THIS WILL ALLOW SOME MOISTURE TO RETURN SATURDAY NIGHT AND SUNDAY. A SERIES OF UPPER AIR DISTURBANCES EMBEDDED IN GENERAL NORTHWEST FLOW WILL CROSS THE LOWER OHIO VALLEY LATE SATURDAY THROUGH TUESDAY. IN ADDITION...A COLD FRONTAL BOUNDARY WILL APPROACH OUR REGION SUNDAY AND THEN BECOME STATIONARY. HAVE ADDED CHANCE OF CONVECTION SATURDAY EVENING AND CONTINUED IT THROUGH TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && SCHOTT
Hazardous weather outlook, Jun 1, 3:58 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 358 AM EDT TUE JUN 1 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020756- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 358 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE ATMOSPHERE WILL BECOME UNSTABLE TODAY WITH COLD AIR ALOFT AND SURFACE TEMPERATURES WARMING INTO THE LOWER 80S. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE STORMS MAY PRODUCE HAIL AND GUSTY WINDS AND FOR THIS REASON THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY AS WELL AS NEXT SUNDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF A SEVERE NATURE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS MAY BE REQUIRED THIS AFTERNOON AND EVENING. JA
In the hours before
Local storm report, Jun 1, 3:45 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GEORGETOWN 38.00N 86.57W
06/01/2004 0.75 INCH PERRY IN BROADCAST MEDIA
&&
XXVLocal storm report, Jun 1, 3:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT TUE JUN 01 2004...COR FOR COUNTY AND STATE...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GEORGETOWN 38.00N 86.57W
06/01/2004 0.75 INCH SCOTT KY BROADCAST MEDIA
&&
XXVLocal storm report, Jun 1, 3:56 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 NW LEXINGTON 38.09N 84.52W
06/01/2004 0.75 INCH FAYETTE KY TRAINED SPOTTER
MASTERSON STATION AREA.
&&
MRCSpecial weather statement, Jun 1, 3:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 359 PM EDT TUE JUN 1 2004 KYZ026-027-035>037-039>043-045>049-053>057-061>067-070>078-081-082- 012045- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BUTLER KY-CASEY KY-CLARK KY-CLINTON KY-CUMBERLAND KY-EDMONSON KY- FAYETTE KY-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-HARRISON KY- HART KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-MADISON KY- MARION KY-MERCER KY-METCALFE KY-MONROE KY-NELSON KY-NICHOLAS KY- OHIO KY-RUSSELL KY-SCOTT KY-SIMPSON KY-TAYLOR KY-WARREN KY- WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CYNTHIANA...DANVILLE...FRANKFORT... FRANKLIN...GLASGOW...HARRODSBURG...LEITCHFIELD...LEXINGTON... RICHMOND...RUSSELLVILLE...STANFORD...VERSAILLES...WINCHESTER 359 PM EDT (259 PM CDT) TUE JUN 1 2004 STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL KENTUCKY, MAINLY OVER LOCATIONS ALONG AND SOUTHEAST OF THE WESTERN KENTUCKY AND BLUEGRASS PARKWAYS. THROUGH 430 PM EDT (330 PM CDT), STORM CELLS WILL PASS BY BARDSTOWN, BEAVER DAM, PARIS, LEXINGTON, AND WINCHESTER. HAIL TO THE SIZE OF MARBLES OR DIMES, WIND GUSTS TO 45 MPH, FREQUENT CLOUD TO GROUND LIGHTNING, AND VERY HEAVY RAIN WILL OCCUR WITH THESE STORMS. PONDING OF WATER ON AREA ROADWAYS IS LIKELY. SHOULD THE STORMS GROW STRONGER ON RADAR, SEVERE THUNDERSTORM WARNINGS WILL BE ISSUED. XXV
Local storm report, Jun 1, 4:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
06/01/2004 WOODFORD KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTYWIDE.
&&
MRCLocal storm report, Jun 1, 4:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL SHELBYVILLE 38.22N 85.23W
06/01/2004 0.75 INCH SHELBY KY NWS EMPLOYEE
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:21 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 24 min |
| Jun 1, 3:34 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 26 min |
| Jun 1, 3:37 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 38 min |
| Jun 1, 3:38 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 37 min |
| Jun 1, 3:47 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 28 min |
| Jun 1, 4:12 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 18 min |
| Jun 1, 4:38 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 52 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.